| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays for review.Other source documents were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive yet the device, however it is indicated by complainant that it will be returned for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
Patient was implanted on an unknown side and was revised due to fractured nail.
Event or Problem Description
Patient was implanted on an unknown side and was revised due to fractured nail.
Additional Manufacturer Narrative
Additional information which was received on may 11, 2021.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.The manufacturer received other source documents for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
Additional Manufacturer Narrative
Investigation results were made available.1.Event description: it was reported that product was implanted on an unknown date in (b)(6) 2020 and patient was revised due to fractured nail.Harm: s3 - instability, moderate.Hazardous situation: implant deteriorates, breaks or loses function postoperatively.2.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Surgical report: the surgical report in french has been reviewed.The report describes the breakage of the znn nail.Afterwards, the nail was removed and replaced with a new znn nail.3.Product evaluation: visual examination: the broken znn nail was returned for investigation.The nail was broken into two parts.The fracture of the nail is located through the lag screw hole.On the fracture surfaces, beach lines are visible which point to a fatigue fracture.The fracture surfaces shows also small polished areas and some scratches, most probably due to contact between the parts after the fracture.Several scratches are visible on the surface of the nail.4.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Raw material certificate: the raw material certificate was reviewed with no anomalies noted.5.Conclusion: it was reported that product was implanted on an unknown date in august 2020 and patient was revised due to fractured nail.The quality records show that all specified characteristics (material, dimensions, surface, etc.) for the znn nail have met the specifications valid at the time of production.The visual examination of the nail indicates a fatigue fracture.Macroscopically, no defects can be observed that could trigger or contribute to the fracture.Fatigue fractures can occur due to a cyclic overloading.Possible contributing factors to the overload could be a not properly healed bone fracture and / or not adherence to the postoperative protocol (patient behavior).However, based on the available information and performed investigation, an exact root cause for the nail breakage could not be determined the investigation results did not identify a non-conformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
Event or Problem Description
Investigation results are now available.